Alert archive / Ohio / River Flood Warnings in 2012
River Flood Warning 20, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Mar 16, 2012, 4:16 AM EDT for Lake County, Ohio. It took effect at Mar 16, 2012, 4:58 AM EDT. It was in force for 91 min.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2012, 4:16 AM EDT (08:16 UTC)
- In effect from
- Mar 16, 2012, 4:58 AM EDT
- Expired
- Mar 16, 2012, 6:29 AM EDT
- In force
- 91 min
- Issued by
- NWS Cleveland, OH
- Flood severity
- Minor
County Lake County, OH
The radar
The Cleveland radar (KCLE), 61 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chagrin River at Willoughby (WBYO1). The gauge peaked at 10.28 ft at Mar 16, 2012, 4:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04209000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
782 WGUS41 KCLE 160816 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EDT FRI MAR 16 2012 ...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OHIO... CHAGRIN RIVER AT WILLOUGHBY PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC085-161616- /O.NEW.KCLE.FL.W.0020.120316T0858Z-120316T1700Z/ /WBYO1.1.ER.120316T0858Z.120316T1000Z.120316T1100Z.NO/ 416 AM EDT FRI MAR 16 2012 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * FLOOD WARNING FOR THE CHAGRIN RIVER AT WILLOUGHBY * FROM EARLY THIS MORNING UNTIL THIS AFTERNOON * AT 3:00 AM FRIDAY THE STAGE WAS...9.6 FEET * MINOR FLOODING IS FORECAST * FORECAST TO RISE TO NEAR 11.5 FEET BY 5 AM BUT WILL LIKELY FALL BACK BELOW FLOOD STAGE SHORTLY AFTER SUNRISE. * FLOOD STAGE IS 11.0 FEET * AT 11.0 FEET...LOWLAND FLOODING OCCURS IN DANIELS PARK IN WILLOUGHBY AND ALONG SOME SECONDARY ROADS NEAR THE CHAGRIN RIVER. $$
1 follow-up statement
892 WGUS81 KCLE 161029 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 629 AM EDT FRI MAR 16 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO... CHAGRIN RIVER AT WILLOUGHBY PRECAUTIONARY/PREPAREDNESS ACTIONS... NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE DEEPER THAN IT APPEARS. TURN AROUND...DON'T DROWN! STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. && OHC085-161059- /O.CAN.KCLE.FL.W.0020.000000T0000Z-120316T1700Z/ /WBYO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 629 AM EDT FRI MAR 16 2012 THE FLOOD WARNING IS CANCELLED FOR THE CHAGRIN RIVER AT WILLOUGHBY. * AT 6:00 AM FRIDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 10.4 FEET. THE RIVER WILL FALL TO 6.0 FEET BY . $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Mar 16, 4:14 AM EDT, 2 minutes earlier.
Area forecast discussion, Mar 16, 4:14 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 414 AM EDT FRI MAR 16 2012 .SYNOPSIS... DRIER AIR WILL ARRIVE TODAY AS LOW PRESSURE OVER EASTERN LAKE ERIE MOVES OFF TO THE EAST AND HIGH PRESSURE BUILDS SOUTH OUT OF CANADA. WINDS WILL GENERALLY REMAIN OUT OF THE SOUTH INTO NEXT WEEK WITH ABOVE NORMAL TEMPERATURES CONTINUING. THE NEXT GOOD CHANCE OF THUNDERSTORMS WILL BE ON SUNDAY AS MOISTURE PUSHES BACK NORTH INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LINGERING AREA OF SHOWERS ACROSS NW OHIO CONTINUES TO WEAKEN AND HAS PUSHED SOUTH OVER AREAS THAT DID NOT RECEIVE HEAVY RAIN EARLIER IN THE NIGHT. ADDITIONAL RAINFALL WILL GENERALLY BE LESS THAN AN INCH BEFORE TAPERING OFF THIS MORNING. THE WEAK AREA OF LOW PRESSURE LOCATED NORTH OF LAKE ERIE WILL CONTINUE TO WEAKEN AS IT TRACKS EAST TODAY. HIGH PRESSURE WILL THEN BUILD SOUTH OUT OF THE GREAT LAKES WITH DRIER AIR PUSHING SOUTH OUT OF ONTARIO INTO NE OHIO/NW PA. THE DRY AIR SHOULD BE ENOUGH TO ENSURE DRY CONDITIONS IN THE EASTERN PORTION OF THE FORECAST AREA ONCE THE RAIN ENDS THIS MORNING. TEMPERATURES SHOULD ALSO DROP BACK A FEW DEGREES GIVEN THE LIGHT NORTHWESTERLY FLOW OFF THE LAKE. LESS CERTAIN IS HOW THE PUSH OF DRY AIR WILL IMPACT WESTERN PORTIONS OF THE FORECAST AREA. THIS AREA IS LOCATED CLOSER TO THE INSTABILITY AXIS BUT WILL GENERALLY LACK A FORCING MECHANISM BENEATH THE BUILDING UPPER LEVEL RIDGE. SURFACE-850MB THETA-E RIDGE DOES TRY TO START PUSHING NORTH IN THE WESTERN COUNTIES LATE THIS AFTERNOON IN THIS EVENING AND WILL MAINTAIN A LOW CHANCE OF THUNDERSTORMS IN THE SOUTHERN AND WESTERN COUNTIES. THE COVERAGE OF STORMS SHOULD REMAIN LOW...HELPING WATERS TO RECEDE IN THE AREAS THAT RECEIVED HEAVY RAINFALL OVERNIGHT. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/... UPPER LEVEL PATTERN WILL BECOME INCREASINGLY MORE AMPLIFIED THROUGH MONDAY AS THE RIDGE EXTENDS ALL THE WAY UP TO HUDSON BAY AND A DEEP TROUGH SETS UP ACROSS THE WESTERN UNITED STATES. THE STRETCH OF MUCH ABOVE NORMAL TEMPERATURES WILL CONTINUE WITH HIGHS RUNNING 25-30 DEGREES ABOVE NORMAL FOR MID MARCH. RECORD HIGHS WILL BE IN JEOPARDY ON SEVERAL DAYS AS TEMPERATURES SOAR INTO THE MID AND UPPER 70S. WEAK MOISTURE ADVECTION WILL OCCUR ACROSS NW OHIO TONIGHT BUT WILL BE WELL REMOVED FROM THE LOW LEVEL JET FOCUSED INTO THE UPPER MIDWEST. MODEL SOUNDINGS SHOW A MINOR DRYING TREND BY LATE TONIGHT AND WILL ONLY CARRY A SLIGHT CHANCE OF THUNDERSTORMS THROUGH THE EVENING. INSTABILITY WILL RE-DEVELOP THROUGH THE DAY ON SATURDAY WITH SCATTERED THUNDERSTORMS POSSIBLE(HIGHER CHANCES IN THE WEST) BY SATURDAY AFTERNOON. MODELS IN FAIRLY GOOD AGREEMENT SHOWING A PIECE OF SHORTWAVE ENERGY RIDING OUT OF THE PLAINS AND ACROSS NORTHERN OHIO FROM LATE SATURDAY NIGHT THROUGH THE DAY ON SUNDAY. GIVEN THE WARM AND MOIST AIRMASS THAT WILL BE IN PLACE EXPECT GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS AGAIN. && .LONG TERM /TUESDAY THROUGH THURSDAY/... UPPER LEVEL RIDGING WILL CONTINUE THROUGH THE EXTENDED PERIOD. WE WILL BE MONITORING THE MOVEMENT OF AN UPPER LEVEL LOW THAT WILL EVENTUALLY EJECT TOWARD THE REGION ON THURSDAY. HAVE LEANED TOWARD THE SLOWER ECMWF BUT LOWS MOVING FROM THE SOUTHWEST CAN BE EVEN SLOWER TO EJECT WITH THIS PATTERN. IN ANY EVENT IT WILL CONTINUE TO BE VERY WARM FOR THIS TIME OF YEAR. MOST LOCATIONS WILL CONTINUE TO BE 25 TO 30 DEGREES ABOVE SEASONAL AVERAGES. THERE MAY BE A COUPLE DAYS IN THE EXTENDED THAT ARE COOLER NEAR THE LAKESHORE. && .AVIATION /08Z FRIDAY THROUGH TUESDAY/... CONVECTION CONTINUES TO DECREASE IN COVERAGE AND INTENSITY ACROSS THE REGION. IT APPEARS THERE WILL BE A COUPLE MORE HOURS OF THE SHOWERS AND ISOLATED THUNDER. SO IF THERE IS A THUNDERSTORMS IN THE AREA THERE IS A POTENTIAL FOR MVFR OR BRIEF IFR CONDITIONS. AWAY FROM THE THE THUNDERSTORMS MOST LOCATIONS ARE REPORTING VFR CONDITIONS. THE UNCERTAINTY TOWARD SUNRISE IS HOW MUCH FOG CAN DEVELOP AS SKIES ATTEMPT TO CLEAR. BEST CHANCES OF FOG WILL LIKELY BE ACROSS NW OHIO IN THE VICINITY OF KTOL. HOWEVER THERE WILL BE PATCHES OF MVFR/IFR FOG ELSEWHERE. ALL LOCATIONS WILL RETURN TO VFR CONDITIONS BY MID MORNING. LIGHT SOUTHWEST WINDS WILL LIKELY BECOME LIGHT AND VARIABLE BY AFTERNOON. OUTLOOK...NON VFR CONDITIONS POSSIBLE FRIDAY NIGHT THROUGH SUNDAY IN ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. && .MARINE... WEAK SURFACE BOUNDARIES WILL RESIDE NEAR THE LAKE TODAY INTO SATURDAY BUT WILL DO LITTLE MORE THAN HELP TO GENERATE A FEW THUNDERSTORMS. BEST CHANCE FOR STORMS WILL LIKELY BE SATURDAY NIGHT. WINDS WILL GENERALLY BE SOUTH TO SOUTHWEST BUT SHOULD NOT EXCEED 15 KNOTS. UPPER LEVEL RIDGING INCREASES OVER THE WEEKEND INTO NEXT WEEK WITH A CONTINUATION OF SOUTH TO SOUTHWEST WINDS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...KEC SHORT TERM...KEC LONG TERM...MULLEN AVIATION...MULLEN MARINE...MULLEN
Hazardous weather outlook, Mar 15, 5:44 AM EDT, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 544 AM EDT THU MAR 15 2012 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-160945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 544 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EARLY THIS MORNING...ESPECIALLY ACROSS NORTHEAST OHIO...WITH SCATTERED THUNDERSTORMS RETURNING THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THUNDERSTORMS THIS MORNING WITH LARGE HAIL TO ONE INCH BEING THE PRIMARY THREAT. THERE WILL BE AN ISOLATED THREAT OF SEVERE WEATHER WITH THUNDERSTORMS THIS AFTERNOON AND EVENING WITH BOTH LARGE HAIL AND STRONG WINDS BEING A CONCERN. STORM MOTION WILL BE TO THE EAST AT 25 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. LEZ061-142>149-162>169-160945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 544 AM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. THERE IS AN ISOLATED THREAT OF LARGE HAIL WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Mar 16, 2:30 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 230 AM EDT FRI MAR 16 2012 OHZ017-160715- HANCOCK- 230 AM EDT FRI MAR 16 2012 ...SPECIAL WEATHER STATEMENT FOR HANCOCK COUNTY UNTIL 315 AM EDT... AT 223 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VAN BUREN...OR 7 MILES NORTHWEST OF FINDLAY...MOVING EAST AT 25 MPH. THIS THUNDERSTORM IS CAPABLE OF PRODUCING HAIL TO PENNY SIZE AND VERY HEAVY RAINFALL. THIS STORM WILL BE NEAR... ARCADIA BY 245 AM EDT. PERSONS SHOULD SEEK SHELTER INDOORS UNTIL THIS STORM PASSES. MOTORISTS TRAVELING ON INTERSTATE 75 SHOULD SLOW DOWN AND EXCERCISE CAUTION WHILE DRIVING THROUGH HEAVY RAINFALL.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 9:49 PM EDT | Special Marine Warning | CLE | 116 min | |
| Mar 15, 9:55 PM EDT | Areal Flood Advisory | CLE | Lucas, Ottawa | 4 hr |
| Mar 15, 11:09 PM EDT | Areal Flood Warning | CLE | Erie, Lucas, Ottawa, Sandusky, Wood | 6 hr |
| Mar 16, 2:29 AM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 6 hr |
| Mar 16, 5:00 AM EDT | Areal Flood Advisory | CLE | Sandusky | 10 hr |
| Mar 16, 5:01 AM EDT | Areal Flood Advisory | CLE | Lucas | 5 hr |
| Mar 16, 8:25 AM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 3 hr |
| Mar 16, 10:58 AM EDT | Areal Flood Advisory | CLE | Huron, Seneca | 4 hr |
Nearby
River Flood Warnings in Ohio, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.